Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2001, 1:37 PM CST for Walton County, Florida; Geneva County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 1:37 PM CST (19:37 UTC)
- Expired
- Mar 12, 2001, 2:15 PM CST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Geneva County, AL, Walton County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:30 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS52 KTAE 121939
SVRTLH
ALC061-FLC131-122015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
137 PM CST MON MAR 12 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENEVA COUNTY IN ALABAMA
NORTHERN WALTON COUNTY IN FLORIDA
* UNTIL 215 PM CST...
* AT 137 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
EXTENDING ALONG A LINE FROM 6 MILES SOUTHEAST OF OPP TO 15 MILES N
NORTHEAST OF CRESTVIEW...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PAXTON...FLOWERSVILLE BY 135 PM CST...
HACODA...GORDON BY 140 PM CST...
LOGAN FIELD...GANER BY 145 PM CST...
SAMSON...DE FUNIAK SPRINGS BY 150 PM CST...
COFFEE SPRINGS...CHANCELLOR BY 155 PM CST...
GENEVA AIRPORT...UNION BY 200 PM CST...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
LAT...LON 3119 8618 3100 8618 3099 8636 3059 8635
3058 8605 3101 8603 3102 8563 3120 8567
.END
11-GOREEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:37 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 12, 1:37 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM EST MON MAR 12 2001 CURRENTLY: AN ACTIVE AFTN CONVECTION-WISE UNFOLDING AS INTENSE SQUALL LINE W/ EMBEDDED MESOS/LEWPS/BOWS MARCHING EWD NEAR 50 MPH ACROSS SRN AL/WRN FL PANHANDLE. SPC HAS ISSUED TOR WATCH 61 FOR ALL SE AL/ERN FL PANHANDLE COUNTIES UNTIL 3 PM CST. RECENT MESO DISCUSSION HINTS AT PSBL WW BOX FOR PORTIONS OF SW GA/FL BIG BEND AROUND MID AFTN. 18Z MSAS SHOWED COLD FRONT OVER MID MS VALLEY SWWD INTO RED RIVER VALLEY/N TX. A WARM FRONT EXTENDED FROM EXTREME S GA INTO LOW PRESSURE NEAR MGM. DEWPTS S OF THIS BOUNDARY RECOVERED INTO THE 60S OVER FL ZONES. MORE INSOLATION OVER SE BIG BEND ALLOWED TEMPS TO RISE INTO LOWER 80S. MODELS/ZONES: 12Z MODELS INITIALIZED UPPER FEATURES EXCEPTIONALLY WELL. SPLIT FLOW WILL PREVAIL THRU FCST PERIOD...WITH NRN STREAM TRACK FROM NRN/CNTRL ROCKIES E/NEWD TO NERN STATES...AND SRN STREAM DIPPING INTO NRN MEXICO FROM CA...THEN LIFTING NEWD ALONG GULF COAST STATES. POTENT S/W TROF WILL SWING FROM UPPER MS VALLEY INTO NERN STATES AS CLOSED LOW OFF SRN CA COAST OPENS UP OVER BAJA AND EJECTS EWD AS WAVE. FLOW REMAINS NEARLY ZONAL (WSW) OVER SERN CONUS. COLD FRONT TO OUR NW DROPS SEWD W/ FROPA AT DHN 12Z-15Z...ABY-TLH-PFN 15Z-18Z...VLD/CTY 18Z-21Z. WILL KEEP CATEGORICAL POPS ALL BUT SE BIG BEND ZONES W/ LIKELY POPS AS SQUALL LINE PROGRESSES ACROSS THE CWFA MAINLY THIS EVENING W/ NARROWER BAND OF CONVECTION TO ACCOMPANY THE COLD FRONT TUE MORNING. WILL KEEP SEVERE POTENTIAL ALL ZONES FOR FIRST PERIOD. WINDS SHIFT FROM SW TO NW & PPCN ENDS W/ FROPA TUE FOLLOWED BY DECREASING CLOUDS & COOLER TEMPS TUE NIGHT & WED. FAVORED FAN TEMPS & POPS FIRST TWO PERIODS...THEN AVERAGE PERIODS THREE & FOUR. EXTENDED: SPLIT FLOW PATTERN LINGERS ON. BAJA SHORTWAVE MOVES EWD INTO LOWER MS VALLEY EARLY THU. APPROACHING SURFACE LOW AND COLD FRONT AFFECTS CWFA THU INTO FRI MORNING W/ CHANCE OF SHOWERS OR TSTMS. SYSTEM CLEARS OUT IN TIME FOR NICE WEEKEND W/ HIGH PRESSURE. NEXT SYSTEM FOLLOWS SAME TRACK AS ITS PREDECESSOR & BRINGS ANOTHER CHANCE OF SHOWERS OR TSTMS. TEMPS THRU PERIOD AVERAGE OUT NEAR CLIMO. FIRE WEATHER: NO REQUIREMENTS AS RH VALUES WILL REMAIN ABOVE MINIMUM THRESHOLD...ALTHOUGH 20-FOOT WIND SPEEDS NEAR CRITERION. MARINE: WINDS ALREADY AT SCEC LEVELS & PROGGED TO INCREASE TO SCA TONIGHT AS FRONT APPROACHES FROM NW & PASSES THRU TUE AFTN. WINDS SHIFT TO NW LATE IN THE DAY & DIMINISH SLOWLY. RESPITE FROM SCEC/SCA CONDITIONS WILL BE TEMPORARY AS GRADIENT TIGHTENS & WINDSS VEER TO SE LATE WEDNESDAY IN RESPONSE TO ANOTHER SURFACE LOW & COLD FRONT. PREL|IMINARY CCF: TLH WB 065/077 046/073 85-0 PFN EB 067/075 052/070 +300 DHN EB 060/074 047/070 +400 ABY EB 060/074 046/072 +400 VLD WB 064/076 048/074 95-0 .TLH... AL...NONE. GA...NONE. FL...SCA GMZ750-755-770-775. MAJ
In the hours before
Special weather statement, Mar 12, 10:22 AM CST, 3 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1122 AM EST MON MAR 12 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHWEST GEORGIA AHEAD OF A WARM FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHERN MISSISSIPPI AND EASTERN LOUISIANA AHEAD OF A COLD FRONT WILL MOVE EASTWARD INTO SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND ACROSS THE FLORIDA PANHANDLE AND BIG BEND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... HOWEVER INCREASED LOW LEVEL WIND SHEAR MAY SUPPORT THE DEVELOPMENT OF ISOLATED TORNADOES OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR WITH SOME OF THE THUNDERSTORMS. STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL FROM THE THUNDERSTORMS MAY EXACERBATE THE RIVER FLOODING ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
Special weather statement, Mar 12, 11:29 AM CST, 2 hours 8 minutes before
ALZ065>069-FLZ007>014-GMZ750-122000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1229 PM EST MON MAR 12 2001 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHERN ALABAMA NORTHWEST FLORIDA COASTAL WATERS EFFECTIVE THIS MONDAY MORNING AND AFTERNOON FROM 1130 AM UNTIL 300 PM CST. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 90 STATUTE MILES EAST AND WEST OF A LINE FROM 30 MILES SOUTHEAST OF PENSACOLA FLORIDA TO 10 MILES NORTH OF MONTGOMERY ALABAMA. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:56 AM CST | Severe Thunderstorm Warning | TAE | Walton | 64 min |
| Mar 12, 3:32 PM CST | Tornado Warning | TAE | Walton | 28 min |
| Mar 12, 3:36 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 24 min |
| Mar 12, 4:08 PM CST | Severe Thunderstorm Warning | TAE | Bay | 52 min |
| Mar 12, 4:29 PM CST | Tornado Warning | TAE | Bay | 31 min |
| Mar 12, 5:03 PM CST | Severe Thunderstorm Warning | TAE | Calhoun | 27 min |
| Mar 12, 5:20 PM CST | Tornado Warning | TAE | Calhoun | 25 min |
| Mar 12, 8:25 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 35 min |
| Mar 12, 1:14 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 46 min |
| Mar 12, 1:58 PM CST | Tornado Warning | TAE | Coffee, Dale | 32 min |
| Mar 12, 2:26 PM CST | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 49 min |
| Mar 12, 2:26 PM CST | Severe Thunderstorm Warning | TAE | Geneva | 49 min |
| Mar 12, 3:51 PM CST | Tornado Warning | TAE | Houston | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.